Advertisement
  • Announcements

    • Lindsay

      Donate Now   11/12/2017

      Depression Forums has no real advertising help and no corporate sponsors. We depend on the support from our readers and especially our members. Your Donations would help DF to continue to stay on the internet and is greatly appreciated. Give the gift that keeps on giving. Donate Now  
pab__

Any Australians here taking Zyban/Wellbutrin?

7 posts in this topic

Posted · Report post  

Advertisement

I'm a 25 yo female with diagnoses of MDD & PTSD. I'm also a registered psychiatric nurse.

I've been on Desvenlafaxine (Pristiq) for about 4 years - currently on 150mg. I saw a psychiatrist yesterday for a review as I felt that the Pristiq had lost its efficacy.

I also had been experiencing some pretty unwanted side-effects (extreme night sweats & sexual dysfunction) which had been increasing in intensity the past 3-4 months. In consideration of this,  I have been prescribed a starting dose of 150mg of Zyban (with room to increase to 300mg if needed). I'll be starting the Zyban in 3 weeks, once I have titrated my Pristiq.

As a psych nurse, I've found it interesting to note that I've read other people being prescribed Zyban as an adjunct to other anti-depressants, rather than it being a stand-alone medication. My psychiatrist has prescribed me this as a stand-alone anti-depressant; her rationale being the increased risk of serotonin syndrome (hence why I am titrating my Pristiq for cessation). I've never come across a client prescribed Zyban, given that it isn't prescribed for this purpose in Australia.

Given that Zyban is not marketed/prescribed for psychotropic use in Australia, my psychiatrist did a naughty and got me a 3 month supply on the PBS (by stating its indication is for smoking cessation). For those Aussies who take/have taken Zyban - do you use private health insurance to subsidise the full price of its prescription? I've noted that a script will cost around $160 otherwise.

For anyone who takes/has taken Zyban/Wellbutrin - what side effects have you experienced? The side-effects I experienced whilst on Pristiq sucked ass.

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted · Report post  

I'm Kiwi and was prescribed Zyban for depression. It worked a treat but then was ruined when my psychiatrist gave me Sertraline to "compliment it". I had a tough time at first, it kinda wrecked my head and my temper was bad but after a few weeks it was really the best drug I've ever used. Obviously it's different for different people but I love the stuff.

Did you start it yet? How's it going?

Share this post


Link to post
Share on other sites

Posted (edited) · Report post  

Hey! 

Thanks for the reply :) Are you still on both Zyban & Sertraline? What dose? 

I haven't started my Zyban yet; I am on my last week of Pristiq - I've been titrating it down for the past 3 weeks. I start 150mg Zyban this Thursday, the 14th. 

Edited by pab__

Share this post


Link to post
Share on other sites

Posted · Report post  

Yea I'm on both, 300mg Zyban and 50mg Sertraline, increasing to 100mg in 10 days.

It's early days with the Sertraline but I'm not happy that I'm back to square one with side effects and it's totally negated the good that Zyban was doing but I'll stick with it and see how it goes.

Zyban side effects I had were dry mouth (and resulting bad breath so keep water and gum handy at all times!), waking in the night (very mild sleeping pills helped with that) and I was a bit irritable for the first couple of weeks (no remedy for that unfortunately!). Other than that it was peachy and when it kicked in properly I felt better than I can ever remember feeling before. Energised, focused and happy. The only side effect that stayed with me was waking in the night but it got less over time.

So the only advice I can offer is if you take 2 drugs, get them at the same time so you don't have to go through 2 adjustment periods, it sucks!

Keep me posted on how it goes, especially if you take another drug with it.

Share this post


Link to post
Share on other sites

Posted · Report post  

Interesting! 

I've found myself becoming increasingly irritable the past few weeks, but I think that is a result of my body going through withdrawals (holy crap, brain zaps are THE WORST) 

I've suffered from pretty horrific night sweats and severe lethargy during my time on Pristiq, so I'm looking forward to seeing if the Zyban has any positive effect on my energy levels. 

Currently, the plan is for me to only be on Zyban as a standalone treatment. This is kind of contrdictory given evidence I have read suggesting that it works as a concurrent treatment, but I'm willing to give it a go. 

(Also, pretty sure I just replied to a thread you not long posted yourself) 

Share this post


Link to post
Share on other sites

Posted · Report post  

Yep that was my thread too :)

Actually you reminded me with the brain zaps thing, I got quite forgetful on Zyban and had to start writing things down to remember to get them done. Was more funny than bad but it got annoying after a while!

I hope you can get what you need from Zyban alone, funny but most of the reviews I read are from people that used it on it's own. They're probably all in America though.

Share this post


Link to post
Share on other sites

Posted · Report post  

Strewth! Are Australians a different species now? Pauline Hanson probably thinks so but I'm not at all associating you with her.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now